Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Finitely generated extensions of partial difference fields

Author: Peter Evanovich
Journal: Trans. Amer. Math. Soc. 281 (1984), 795-811
MSC: Primary 12H10; Secondary 12F99
MathSciNet review: 722775
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A proof of the following theorem is given: If $ \mathcal{M}$ is a finitely generated extension of a partial difference field $ \mathcal{K}$ then every subextension of $ \mathcal{M}/\mathcal{K}$ is finitely generated. An integral measure of partial difference field extensions having properties similar to the dimension of field extensions and the limit degree of ordinary difference field extensions and a new method of computing transformal transcendence degree are developed.

References [Enhancements On Off] (What's this?)

  • [1] Irving Bentsen, The existence of solutions of abstract partial difference polynomials, Trans. Amer. Math. Soc. 158 (1971), 373-397. MR 0279078 (43:4804)
  • [2] -, The existence of abstract solutions for partial difference equations, Doctoral Dissertation, Rutgers Univ., 1965.
  • [3] Richard M. Cohn, Difference algebra, Interscience Tracts in Pure and Appl. Math., No. 17, Interscience, New York, 1965. MR 0205987 (34:5812)
  • [4] -, Finitely generated extensions of difference fields, Proc. Amer. Math. Soc. 6 (1955), 3-5. MR 0067103 (16:670c)
  • [5] -, An invariant of difference field extensions, Proc. Amer. Math. Soc. 7 (1956), 656-661. MR 0080645 (18:276a)
  • [6] Peter Evanovich, Algebraic extensions of difference fields, Trans. Amer. Math. Soc. 179 (1973), 1-22. MR 0314809 (47:3359)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12H10, 12F99

Retrieve articles in all journals with MSC: 12H10, 12F99

Additional Information

Keywords: Partial difference field, finitely generated partial difference field extensions, limit degree, transformally algebraically independent, transformal transcendence degree
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society